Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2018, 8:32 AM CDT for 7 counties in Missouri; Pike County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 8:32 AM CDT (13:32 UTC)
- Expired
- Jun 2, 2018, 9:15 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pike County, IL, Audrain County, MO, Callaway County, MO, Lincoln County, MO, Marion County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
073
WUUS53 KLSX 021332
SVRLSX
ILC149-MOC007-027-113-127-139-163-173-021415-
/O.NEW.KLSX.SV.W.0093.180602T1332Z-180602T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
832 AM CDT SAT JUN 2 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Western Pike County in west central Illinois...
Ralls County in northeastern Missouri...
Northern Lincoln County in east central Missouri...
Eastern Audrain County in central Missouri...
Northern Montgomery County in east central Missouri...
Southeastern Marion County in northeastern Missouri...
Northeastern Callaway County in central Missouri...
Pike County in northeastern Missouri...
* Until 915 AM CDT.
* At 831 AM CDT, severe thunderstorms were located along a line
extending from near Hannibal to near Spencerburg to near
Wellsville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Elsberry, Wellsville,
Barry, New London, Perry, Atlas, Eolia, Laddonia, Center,
Clarksville, Frankford, Farber, Martinsburg, Pike, Rensselaer and
Curryville.
This includes Interstate 72 between exits 10 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3940 9088 3940 9093 3939 9094 3935 9086
3913 9078 3897 9190 3930 9170 3969 9170
3976 9112 3976 9102
TIME...MOT...LOC 1331Z 236DEG 59KT 3966 9137 3938 9138 3914 9152
HAIL...1.00IN
WIND...60MPH
$$
GKS2 follow-up statements
016
WWUS53 KLSX 021356
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
856 AM CDT SAT JUN 2 2018
MOC027-127-021406-
/O.CAN.KLSX.SV.W.0093.000000T0000Z-180602T1415Z/
Marion MO-Callaway MO-
856 AM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
NORTHEASTERN CALLAWAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3940 9088 3939 9094 3935 9086 3913 9078
3901 9164 3906 9163 3906 9169 3930 9159
3965 9148 3969 9136 3969 9131 3970 9133
3976 9113 3976 9102
TIME...MOT...LOC 1356Z 280DEG 20KT 3967 9125 3932 9125 3905 9140
$$
ILC149-MOC007-113-139-163-173-021415-
/O.CON.KLSX.SV.W.0093.000000T0000Z-180602T1415Z/
Pike IL-Ralls MO-Lincoln MO-Audrain MO-Montgomery MO-Pike MO-
856 AM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...CENTRAL RALLS
COUNTY IN NORTHEASTERN MISSOURI...NORTHERN LINCOLN COUNTY IN EAST
CENTRAL MISSOURI...EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND PIKE COUNTIES
IN NORTHEASTERN MISSOURI...
At 856 AM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Hannibal to near Bowling Green to near
Buell, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Elsberry, Wellsville,
Barry, New London, Atlas, Eolia, Center, Clarksville, Frankford,
Farber, Martinsburg, Pike, Curryville, New Hartford, Tarrants and
Spencerburg.
This includes Interstate 72 between exits 10 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3940 9088 3939 9094 3935 9086 3913 9078
3901 9164 3906 9163 3906 9169 3930 9159
3965 9148 3969 9136 3969 9131 3970 9133
3976 9113 3976 9102
TIME...MOT...LOC 1356Z 280DEG 20KT 3967 9125 3932 9125 3905 9140
HAIL...1.00IN
WIND...60MPH
$$
GKS334
WWUS53 KLSX 021416
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
916 AM CDT SAT JUN 2 2018
ILC149-MOC007-113-139-163-173-021425-
/O.EXP.KLSX.SV.W.0093.000000T0000Z-180602T1415Z/
Pike IL-Ralls MO-Lincoln MO-Audrain MO-Montgomery MO-Pike MO-
916 AM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...CENTRAL RALLS COUNTY IN NORTHEASTERN MISSOURI...
NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...EASTERN AUDRAIN
COUNTY IN CENTRAL MISSOURI...NORTHERN MONTGOMERY COUNTY IN EAST
CENTRAL MISSOURI AND PIKE COUNTIES IN NORTHEASTERN MISSOURI HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3940 9088 3939 9094 3935 9086 3913 9078
3901 9164 3906 9163 3906 9169 3930 9159
3965 9148 3969 9136 3969 9131 3970 9133
3976 9113 3976 9102
TIME...MOT...LOC 1415Z 236DEG 59KT 3983 9094 3948 9094 3921 9109
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:38 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 2, 6:38 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 638 AM CDT Sat Jun 2 2018 .SHORT TERM... (Through Late Tonight) Issued at 317 AM CDT Sat Jun 2 2018 (Today - Tonight) Ongoing MCS is just entering NW MO as of 0700 UTC. Expectation is for complex to continue southeastward roughly following forward- propagating Corfidi vectors. Complex should gradually weaken with eastward extent however as it heads into a less unstable airmass. Marginally severe winds may be possible for portions of central and northeast Missouri early this morning as thunderstorms enter the CWA. Combination of low-level moisture convergence weakening this morning and MCS continuing to move into a less unstable environment should lead to complete decay by late morning. Attention then will turn to redevelopment of convection this afternoon. Based on the expectation that activity from the decaying MCS makes as far southeast as portions of east-central Missouri, thinking is that an outflow boundary this afternoon will be located somewhere across south-central into southeast Missouri as well as southwest Illinois. Believe this is where highest threat for severe thunderstorms will be late this afternoon into early this evening. Environment will liklely be characterized by at least moderate instability and deep- layer shear in the 25-30 knot range. Multicellular clusters of storms will likely be the favored storm mode, with large hail and damaging winds the primary hazards. Further to the north, convective coverage and severity is more uncertain as this morning's MCS probably will stabilize the atmosphere substantially. Isolated- scattered storms still may try and fire along the trailing synoptic boundary, but these storms may struggle to become strong to severe given the modest expected instability. Scattered thunderstorms are expected to continue into the evening hours across mainly southeast Missouri and southwest Illinois. Storms could be strong to severe through the evening hours before they gradually weaken as they head southeast. Synoptic cold front should exit the CWA by around midnight, with cooler and drier air filtering into the bi-state region the rest of the night. Lows tonight should dip into the upper 50s to low 60s behind the front beneath a clearing sky from west to east. Gosselin .LONG TERM... (Sunday through Friday) Issued at 317 AM CDT Sat Jun 2 2018 Focus thru the forecast period will be temps. The front and upper trof currently across ern NEB/KS shud be east of the CWA by 12z Sun. Behind this front, a rather strong, cool and dry sfc ridge will build into the region. While the ridge will be building into the region, ample insolation shud help keep temps near seasonal average. Temps Sun night are expected to drop into the lower 50s, especially in low lying areas with light winds and a clear sky. Going forecast may still be too warm. Otherwise, this pattern remains in place thru Tues as the sfc ridge gradually builds east thru the region. Upper ridge builds into the area by Wed, bringing temps back above seasonal average. This warm pattern is expected to continue thru the end of the forecast period. However, mdls do agree on a weak cdfnt pushing thru the region late Thurs that shud allow Fri to be slightly cooler. There are a number of questions regarding PoPs for Wed thru Fri. The ECMWF keeps the region dry until Fri. This soln seems unlikely given relatively cooler 700mb temps across the area. Believe the GEM/GFS solns are on the right track with some form of a ridge runner or at the very least convection associated with the sfc fnt. Given the uncertainty in timing as well as differences among mdls, have kept PoPs in the lower chance range for now. Tilly && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 626 AM CDT Sat Jun 2 2018 Watching thunderstorm activity slowly move into portions of northeast and central Missouri early this morning. Morning storms have best chance of affecting KCOU and KUIN before storms weaken and dissipate eventually by late this morning. Additional storms may develop by mid afternoon and have VCTS mention for metro terminals. Cold front will move through the region from west to east late this afternoon through late evening, with winds veering to the northwest behind the front. SPECIFICS FOR KSTL: Storms pushing east/southeast into portions of central and northeast Missouri are expected to weaken and eventually dissipate by late this morning. Cannot totally rule out a stray storm from the remnants, but confidence too low to mention. Additional scattered storms should develop this afternoon and have a VCTS group into the early evening hours. Actual cold front moves through terminal before midnight with winds veering to the northwest. Northwest wind will likely become gusty by late Sunday morning. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 2, 4:35 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 435 AM CDT Sat Jun 2 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 435 AM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely this morning across portions of central and northeast Missouri. A chance for thunderstorms continues this afternoon and evening across southeast Missouri and southwest Illinois. Some thunderstorms may be severe, mainly this afternoon and evening, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, Jun 2, 6:30 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
630 AM CDT SAT JUN 2 2018
MOZ018-019-026-021215-
Knox MO-Lewis MO-Shelby MO-
630 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...SHELBY AND WESTERN LEWIS
COUNTIES UNTIL 715 AM CDT...
At 629 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brashear to Clarence. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Shelbina, Edina, Clarence, La Belle, Shelbyville, Knox City,
Greensburg, Plevna, Maud, Steffenville, Colony, Emden, Hunnewell,
Hurdland, Novelty, Baring, Bethel, Newark and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4030 9195 4026 9195 4026 9184 3966 9185
3966 9218 3961 9219 3961 9228 3967 9230
3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 1129Z 223DEG 29KT 4016 9247 3975 9230
TillySpecial weather statement, Jun 2, 8:06 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service St Louis MO
806 AM CDT SAT JUN 2 2018
MOZ034-035-042-050-051-021345-
Montgomery MO-Audrain MO-Monroe MO-Ralls MO-Callaway MO-
806 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR RALLS...AUDRAIN...NORTHWESTERN
MONTGOMERY...NORTHEASTERN CALLAWAY AND EASTERN MONROE COUNTIES UNTIL
845 AM CDT...
At 806 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Monroe City to near Auxvasse.
Movement was east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mexico, Vandalia, Montgomery City, Monroe City, Wellsville, Santa Fe,
Auxvasse, New London, Perry, Laddonia, Center, Farber, Martinsburg,
Rensselaer, Spaulding, Shamrock, Rush Hill, Benton City, Vandiver and
Stoutsville.
This also includes Mark Twain Lake Recreational Area.
LAT...LON 3968 9131 3945 9146 3923 9142 3897 9149
3898 9202 3964 9188
TIME...MOT...LOC 1306Z 270DEG 26KT 3955 9172 3905 9189
TillyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:30 AM CDT | Special Weather Statement | LSX | Knox, Shelby | 45 min |
| Jun 2, 7:12 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 48 min |
| Jun 2, 8:06 AM CDT | Special Weather Statement | LSX | Audrain, Ralls | 39 min |
| Jun 2, 8:10 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 50 min |
| Jun 2, 9:12 AM CDT | Special Weather Statement | LSX | Franklin, Gasconade, Lincoln, Montgomery, Osage, Warren | 48 min |
| Jun 2, 10:02 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Gasconade, Saint Louis, Washington | 43 min |
| Jun 2, 10:46 AM CDT | Special Weather Statement | LSX | Crawford, Iron, Washington | 44 min |
| Jun 2, 11:29 AM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Francois | 46 min |
| Jun 2, 5:57 PM CDT | Special Weather Statement | LSX | Reynolds | 63 min |
| Jun 2, 6:47 PM CDT | Special Weather Statement | LSX | Iron, Saint Francois | 58 min |
| Jun 2, 6:53 PM CDT | Special Weather Statement | LSX | Reynolds | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.